Michigan, 2006

Winter Storm in Michigan, December 1, 2006

December 1, 2006 · NWS APX · 22 events in 21 counties and zones

A strong low pressure system lifted northeast from Oklahoma across Southeast Lower Michigan. Heavy snow occurred to the left of the track of the low.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

A strong low pressure system lifted northeast from Oklahoma across Southeast Lower Michigan. Heavy snow occurred to the left of the track of the low. Northerly winds allowed Lake Michigan to enhance the snowfall somewhat, with the heaviest snow near the coastline. Manistee picked up almost 17 inches of snow. Away from the lakeshore, most of Northern Lower Michigan received 5 to 10 inches of snow. Some blowing and drifting snow developed late on the 1st, as winds kicked up when the system departed. The intense snowfall contributed to a number of accidents on area roads. Many schools in the region let out early to try to beat the worst of the conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Dec 1, 3:49 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Dec 1, 3:49 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
349 AM EST FRI DEC 01 2006

.DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING
LONGWAVE TROUGH OVER THE CENTRAL U.S. WITH STRONG SHORTWAVE LIFTING
INTO SRN MISSOURI. DEEPENING SFC LOW PRESSURE SEEN LIFTING NORTHEAST
THROUGH WESTERN KENTUCKY...WITH A STATIONARY FRONTAL BOUNDARY WITH
VERY STRONG AND TIGHT THERMAL AND MOISTURE PACKING...EXTENDING FROM
THIS LOW THROUGH CENTRAL OHIO AND WESTERN NEW YORK. 850MB LOW LEVEL
JET OF 45-50KTS LIFTING COPIOUS AMOUNTS OF LOW LEVEL MOISTURE UP AND
OVER THIS FRONTAL ZONE FROM NE MO INTO CENTRAL IL AND THE OHIO RIVER
VALLEY...RESULTING IN AN EXPANSIVE AREA OF PRECIPITATION. DRY SLOT
PUNCHING THROUGH SRN ILLINOIS WITH ENHANCED CLOUD TOPS/COOLING SEEN
FROM NRN IL THROUGH LOWER MICHIGAN. THE HEAVIEST PRECIPITATION IS
WHERE IT SHOULD BE...ALONG SRN FLANK OF THESE ENHANCED CLOUDS AND
MID LEVEL FRONTOGENESIS. FREEZING LINE WITH BOUNDARY OF MIXED
PRECIPITATION SEEN FROM ST. LOUIS TO CHAMPAIGN, IL AND INTO THE
THUMB REGION.

MODELS...TREND WITH THIS SYSTEM HAS BEEN SLOWER WITH EJECTING IT NE
WHILE THE LATEST 00Z NAM IS SLOWER YET. MODELS ARE ALL FORECASTING
THE SFC LOW TO DEEPEN FURTHER THROUGH 18Z WHILE LIFTING THE
CIRCULATION THROUGH JUST NORTH OF DTX. THE SFC LOW OCCLUDES/FILLS IN
THE AFTERNOON WITH A SECONDARY LOW PRESSURE DEVELOPING ACROSS NEW
YORK. GFS IS THE FASTEST IN DEVELOPING PRECIPITATION INTO THE SE CWA
BY 12Z...WHILE NAM/UKMET FOLLOW SOON AFTER...AROUND MID MORNING.
EITHER WAY...GFS/NAM/NGM AND UKMET ALL SHOWING MAX QPF OF A QUARTER
OF AN INCH ACROSS FAR WESTERN REGIONS OF CHIP/MACK COUNTIES AND AS
HIGH AS 1.2 INCHES OF QPF ACROSS THE STANDISH/TAWAS AREAS. THE BEST
TIME FOR ACCUMULATING PRECIPITATION WILL REST WITHIN A 12 HOUR
PERIOD FROM 8-9AM THIS MORNING TO 8-9PM THIS EVENING.

FORECAST CONCERNS IN THIS PACKAGE WILL DEAL ALMOST ENTIRELY WITH
SYSTEM LIFTING INTO THE AREA TODAY...PARTICULARLY THE QPF AND
RESULTING SNOWFALL AMOUNTS...AND WHETHER OR NOT A MIX OF WINTRY
PRECIP IS POSSIBLE...AND THE IMPACTS ON NRN MICHIGAN.

TODAY...VERY GOOD MODEL AGREEMENT LEADS TO VERY GOOD CONFIDENCE IN A
HEAVY SNOWFALL EVENT TODAY AND EARLY THIS EVENING FOR NORTHERN LOWER
MICHIGAN. MODELS ARE IN AGREEMENT ON THE TRACK AND QPF POTENTIAL
WITH THIS STORM SYSTEM...AND LOOKS LIKE WELL JUST NEED TO SOME VERY
MINOR TIMING ADJUSTMENTS FOR ONSET/ENDING OF HEAVIEST SNOWFALL AND
PLACEMENT OF AXIS OF HEAVIEST SNOW.

PREVIOUS DISCUSSION HIT THINGS RIGHT ON THE NAIL. AS SFC SYSTEM
LIFTS INTO THE DTX AREA AROUND MIDDAY...AS THE SYSTEM REACHES ITS
MAXIMUM STRENGTH...AT 991 MB OR SO...DEEP MOISTURE IS BEING LIFTED
TO THE NORTH AND NORTHWEST OF THE SFC LOW ACROSS ALL OF NRN LOWER
AND AREAS EAST OF INTERSTATE 75 IN CHIP/MACK COUNTIES. AT THE
PRESENT TIME...MAYBE THERE CAN BE A RAIN/SNOW MIX RIGHT NEAR THE SAG
BAY AND ALONG THE IMMEDIATE LAKE HURON SHORE LINE SOUTH OF ALPENA IN
THE EARLY MORNING...BUT THE ENTIRE THERMODYNAMIC PROFILE LOOKS COLD
ENOUGH FOR SNOW. STRENGTHENING DEFORMATION ZONE/FRONTOGENETICAL
FORCING BETWEEN 700-500MB ALIGNING ACROSS NRN LOWER...COUPLED WITH
STRONG DEEP LAYER -DIVQ...SMALL +EPV LEADING TO ENHANCED SNOWFALL
RATES FOR A PERIOD TODAY. THE ONLY DIFFERENCE SEEN FROM PREVIOUS
FORECAST DISCUSSION IS THAT THIS FRONTOGENETIC FORCING IS NOT
PERSISTENT IN THE SAME AREAS...AS THE COUPLING SHIFTS NORTHWARD
THROUGH THE AFTERNOON. AT THE SAME TIME...MAX UPWARD VERTICAL
VELOCITIES ARE CENTERED IN THE BEST DENDRITIC SNOW GROWTH ZONE OF
-12C TO -18C...MAINLY FROM 15Z TO 19Z TODAY SUGGESTING THE POTENTIAL
FOR REAL GOOD SNOW ACCUMULATION RATES OF UP TO 2 OR 3 INCHES PER
HOUR. GOOD AGREEMENT IN THE MODELS IN ALIGNING THIS ENHANCEMENT FROM
CADILLAC TO WATERS AND ROGERS CITY TODAY FOR THE LONGEST PERIOD OF
TIME...WILL SHIFT MORE SNOW INTO THIS AREA. NOT THAT WE NEED ONE
MORE THING...BUT NEEDED TO ASSESS THE LAKE HURON ASSISTANCE IN ALL
OF THIS. THERE WILL BE SOME SHALLOW INSTABILITY EARLY ON...WHICH
GETS DEEPER INTO THE EVENING AS H8 TEMPS FALL TO -10C BY LATE
AFTERNOON AND EVENING...BUT NNE FETCH IS NOT THE GREATEST AT THAT
TIME BUT THERE SHOULD BE AT LEAST SOME ENHANCEMENT. ADD IN SOME
OROGRAPHIC HELP AGAINST THE HIGHER TERRAIN OF INTERIOR NRN LOWER VIA
STRONG NE WINDS...AND MUCH OF NE LOWER SHOULD BE IN THE 6-10 INCH
RANGE OF SNOW. ALL-IN-ALL...CURRENT SNOWFALL FORECAST LOOKS REAL
GOOD FOR MOST OF NRN LOWER IN THE 6-10 INCH RANGE DUE TO ALL OF THE
LIFT/FORCING MECHANISMS MENTIONED. WARNINGS FOR THESE AREAS WILL BE
UNCHANGED. AFTER SNOW ACCUMULATES TO WARNING CRITERIA...AND IF THERE
IS TRUTH TO THE SLOWER NAM...CAN SEE POSSIBLY EXTENDING THE WARNING
FOR AT LEAST PORTIONS OF NE LOWER INTO THE EARLY EVENING AS BEST
LIFT/SYNOPTIC FORCING MAY STILL BE LINGERING. EASTERN PORTIONS OF
CHIPPEWA AND MACKINAC COUNTIES WILL GET IN ON THIS ACT TOO.
AFOREMENTIONED MOISTURE AND LIFT DOES SNEAK INTO AT LEAST DRUMMOND
ISLAND. MOST OF THIS AREA (GENERALLY WEST OF I-75) WILL ONLY SEE 1-3
INCHES (THE LEAST IN FAR WESTERN SECTIONS OF THE COUNTIES)...SO WILL
NOT ISSUE AN ADVISORY. HOWEVER...ADVISORY LEVEL SNOWS OF 3-6 INCHES
DOES LOOK RATHER GOOD FROM SAINT IGNACE TO HESSEL AND SAINT JOSEPH
ISLAND. WILL MENTION THIS SPECIFICALLY IN THE FORECAST...BUT DAY
CREW WILL CERTAINLY NEED TO ASSESS THE NEED FOR AN ADVISORY IF THE
SNOWFALL IS EXPECTED TO LIFT ANY FURTHER NW TODAY. IF THE
FRONTOGENETICAL FORCING WERE TO HOLD IN THE SAME AREAS THROUGH THE
DAY...OR THERE WAS BETTER INSTABILITY SEEN ABOVE THE MAX LIFT IN
AREA OF DEEP -DIVQ...I WOULD CERTAINLY HAVE NEED TO BUMP UP SNOWFALL
AMOUNTS EVEN FURTHER. THE SAME GOES FOR IF THERE WAS A BETTER
CONTRIBUTION FROM LAKE HURON. THIS DOES NOT APPEAR TO BE THE CASE
BUT A VERY GOOD SNOW STORM NONETHELESS.

TOTAL TIME FOR THIS EVENT TO UNFOLD AND DO ITS DAMAGE...7-9 HOURS.
SNOWFALL RATES ARE EXPECTED...AND WILL NEED TO BE...IN THE 2-3 INCH
PER HOUR ZONE FOR AT LEAST A COUPLE OF HOURS FOR THESE ACCUMULATIONS
TO BE MET. WITHOUT ICE...IMPACTS OF THIS STORM SYSTEM WILL BE NOT BE
AS BAD AS THEY COULD BE. HOWEVER...WITH HIGH SNOWFALL RATES AND THIS
KIND OF ACCUMULATING SNOW...REDUCED VISIBILITIES WILL POSE A PROBLEM
FOR DRIVERS. ALSO...IF SNOWFALL RATES ARE HIGH AND PLOW TRUCKS SPEND
MOST TIME OF PRIMARY ROADWAYS...SOME OF THE SECONDARY ROADS COULD
BECOME DIFFICULT TO DRIVE ON DUE TO DEEPENING SNOW. THE SNOW LOOKS
TO BE ONGOING WHEN SCHOOL WILL BE LET OUT AND POSSIBLY WHEN MANY
WORKERS ARE LEAVING FOR THE DAY. A HIGHER VOLUME OF TRAFFIC UNDER
THESE CONDITIONS WILL RESULT IN A HIGHER POTENTIAL FOR TRAFFIC
ACCIDENTS.

TONIGHT...AS MENTIONED...MAIN SYNOPTIC MOISTURE AND LIFT WILL BE
EXITING NE BY 9PM OR SO. WILL HAVE TO HANG ON TO LIKELY CHANCES FOR
SNOW ACROSS MAINLY NE LOWER AND EASTERN CHIP/MACK COUNTIES.
ALSO...DEEP CYCLONIC FLOW AND H8 TEMPS OF AROUND -10C SHOULD BE ABLE
TO TAP INTO LAKE SUPERIOR AND BRING LIKELY CHANCES FOR SNOW SHOWERS
TO THE WEST AND NW FLOW REGIMES...ESPECIALLY WITH DEEP MOISTURE IN
THE EARLY EVENING. THE 1000-850MB WIND DIRECTION WILL BE WAVERING
AROUND THROUGH THE EVENING AS THE SFC SYSTEM EXITS...HOWEVER THE
GENERAL IDEA IS FOR THIS WEST-NW FLOW. MOISTURE DRIES OUT ALOFT
PRETTY WELL BY LATE EVENING...BUT WITH SUFFICIENT DELTA TS IN THE
TEENS BELOW ZERO...AND MOISTURE UP INTO THE -12C REGION...LIGHT LAKE
EFFECT SNOW SHOWERS SEEM REASONABLE AND FELT NO URGENT NEED TO
CHANGE ANYTHING. SNOWFALL AMOUNTS WILL BE LIGHT HOWEVER. BASICALLY
LEFT AN INCH IN FOR THE EVENING WITH DEPARTING SYSTEM...AND ANOTHER
INCH IN THE LAKE EFFECT AREAS FOR A MAXIMUM TOTAL OF 2 INCHES. THIS
WOULD BE THE HIGH END THOUGH. IF SYSTEM DOES EJECT OUT EARLIER THAN
EXPECTED...THEN THE LAKE EFFECT WOULD NOT AMOUNT TO ANY MORE THAN AN
INCH (AS DEEPER MOISTURE HELPING THE LAKE EFFECT WOULD BE GONE TOO).
THIS PORTION OF THE FORECAST WILL CERTAINLY NEED ADJUSTMENTS JUST
BECAUSE OF THE TIMING OF THE MAIN SYSTEM WILL HAVE TO BE FIGURED.

SATURDAY AND SATURDAY NIGHT...UPPER AIR PATTERN LOOKS MORE ACTIVE
FOR SURE. NOT A REAL SIGNIFICANT SYSTEM IN STORE...BUT LAKE EFFECT
SNOWS IN THE WESTERLY FLOW DOES LOOK DOMINANT INTO SATURDAY NIGHT.
SHORTWAVE ENERGY WILL GIVE LAKE EFFECT A BOOST SATURDAY/SATURDAY
EVENING AS WELL AS SFC TROUGHING LEFT BEHIND BY TODAYS STORM
SYSTEM. TROUGHING TO OCCUR ACROSS UPPER MICHIGAN WITH WEAKEST
1000-850MB FLOW FOR LEAST MOISTURE FLUX OFF LAKE SUPERIOR. 10-15KNOT
FLOW ACROSS NRN LOWER...AND THIS COULD BE THE BETTER LOCATION FOR
ADDITIONAL SNOW ACCUMULATIONS. DO NOT SEE OVER 2 INCHES OF SNOW
RIGHT NOW...BUT DO NOT HAVE MUCH CONFIDENCE IN THE PATTERN JUST YET.

SUNDAY AND SUNDAY NIGHT...A SECOND AND MORE DEFINED SHORTWAVE TROUGH
WORKS INTO NRN MICHIGAN AND SFC TROUGHING DROPS IN OVER NRN LOWER.
ALTHOUGH FORECAST SOUNDINGS LOOK MUCH BETTER FROM A MOISTURE
PERSPECTIVE...THE 1000-850MB WIND FIELDS ARE RATHER WEAK AT
5-10KNOTS. AGAIN...HAVE ALREADY LOST A GOOD DEAL OF CONFIDENCE IN
SPECIFICS OF ANY KIND...SO WILL JUST HAVE TO WATCH THINGS EVOLVE
OVER THE NEXT COUPLE TO FEW MODEL RUNS. CAN SAY THAT THE NAM
SOLUTION WOULD BRING MORE SNOW...WITH A MUCH STRONGER LOW LEVEL WIND
FIELD AND MORE SW. PRESENCE OF -DIVQ ON TOP OF NICE LAKE EFFECT SNOW
SOUNDINGS ONLY SUGGEST MORE NEED TO SEE HOW THINGS DEVELOP. WILL NOT
GO OVER 1-2 INCHES OF SNOW IN THIS PERIOD...AS WHERE EXACTLY THIS
WILL OCCUR DEPENDS ON MANY MANY DETAILS THAT CANNOT BE GLEANED FROM
THE MODELS AT THIS POINT.

MARINE...GALE WARNINGS WILL CONTINUE THROUGH THIS EVENING FOR THE
NEARSHORE WATERS SURROUNDING LAKES MICHIGAN AND HURON...AS DEEPENING
SFC SYSTEM BRINGS TIGHT PRESSURE GRADIENT AND INCREASING N-NE FLOW
OFF THE LAKES. LATEST MODEL PROGS SUGGESTING THAT MAYBE THIS IS MORE
LIKE A HIGH END SMALL CRAFT EVENT. HOWEVER...WINDS BACKING AROUND
THROUGH THE DAY/EVENING WITH 950MB WINDS ABOUT 30 KNOTS AT SOME
POINT FOR ALL AREAS DURING THIS TIME...LOCAL EFFECTS COULD CERTAINLY
BRING GALE FORCE GUSTS. IT MAY JUST BE HARD TO CATCH THIS HAPPENING
MORE THAN TWO TIMES OR IN TWO DIFFERENT LOCATIONS IN EACH MARINE
ZONE. WINDS WILL BACK AROUND TO THE WNW OVERNIGHT AND WEAKEN TO
10-15 KNOTS ACROSS WHITEFISH BAY TO 15 TO 25 KNOTS IN NEARSHORE
WATERS OF NRN LOWER.

NO OTHER CHANGES...OUTSIDE OF MINOR ADJUSTMENTS.   SMD

&&

.APX...WATCHES/WARNINGS/ADVISORIES...

   WINTER STORM WARNINGS...TODAY...MIZ016>036-041-042.

&&
Hazardous weather outlook, Dec 1, 5:10 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
510 AM EST FRI DEC 1 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-021100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
510 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A STRENGTHENING WINTER STORM WILL TRACK THOUGH FROM INDIANA TO
SOUTHERN LAKE HURON BY THIS EVENING. THIS STORM SYSTEM WILL SPREAD
MODERATE TO HEAVY SNOWS TO MUCH OF NORTHERN MICHIGAN...ESPECIALLY
BETWEEN LATE THIS MORNING AND THIS AFTERNOON. TRAVEL WILL BE
HAZARDOUS DUE TO PERIODS OF RAPIDLY FALLING SNOW AND REDUCED
VISIBILITIES...AS WELL AS BLOWING SNOW. SEE ONGOING WARNINGS FOR
ADDITIONAL INFORMATION.

GALE FORCE WINDS WILL OCCUR ACROSS THE NEARSHORE AND OPEN WATERS
OF LAKES MICHIGAN AND HURON THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF MINOR ACCUMULATING SNOW IS POSSIBLE SATURDAY THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO YOUR NATIONAL WEATHER
SERVICE.

SMD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter storm. Local standard time, as filed.

Winter Storm, Emmet

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Emmet forecast zone
Reported by
Trained Spotter
Coordinates
45.588, -84.981 (the zone’s center; the record gives no point)

Winter Storm, Cheboygan

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Cheboygan forecast zone
Reported by
Trained Spotter
Coordinates
45.473, -84.492 (the zone’s center; the record gives no point)

Winter Storm, Presque Isle

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Presque Isle forecast zone
Reported by
Department of Highways
Coordinates
45.398, -83.843 (the zone’s center; the record gives no point)

Winter Storm, Charlevoix

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Charlevoix forecast zone
Reported by
Trained Spotter

Winter Storm, Leelanau

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Leelanau forecast zone
Reported by
Trained Spotter
Coordinates
45.152, -86.038 (the zone’s center; the record gives no point)

Winter Storm, Antrim

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Antrim forecast zone
Reported by
Trained Spotter
Coordinates
45.007, -85.176 (the zone’s center; the record gives no point)

Winter Storm, Otsego

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Otsego forecast zone
Reported by
Official NWS Observations
Coordinates
45.021, -84.599 (the zone’s center; the record gives no point)

Winter Storm, Montmorency

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Montmorency forecast zone
Reported by
Department of Highways
Coordinates
45.028, -84.127 (the zone’s center; the record gives no point)

Winter Storm, Alpena

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Alpena forecast zone
Reported by
Trained Spotter
Coordinates
45.064, -83.460 (the zone’s center; the record gives no point)

Winter Storm, Benzie

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Benzie forecast zone
Reported by
Trained Spotter
Coordinates
44.617, -86.139 (the zone’s center; the record gives no point)

Winter Storm, Grand Traverse

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Grand Traverse forecast zone
Reported by
Amateur Radio
Coordinates
44.716, -85.552 (the zone’s center; the record gives no point)

Winter Storm, Kalkaska

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Kalkaska forecast zone
Reported by
Trained Spotter
Coordinates
44.685, -85.090 (the zone’s center; the record gives no point)

Winter Storm, Crawford

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Crawford forecast zone
Reported by
Trained Spotter
Coordinates
44.684, -84.610 (the zone’s center; the record gives no point)

Winter Storm, Oscoda

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Oscoda forecast zone
Reported by
Department of Highways
Coordinates
44.682, -84.130 (the zone’s center; the record gives no point)

Winter Storm, Alcona

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Alcona forecast zone
Reported by
Department of Highways
Coordinates
44.712, -83.344 (the zone’s center; the record gives no point)

Winter Storm, Manistee

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Manistee forecast zone
Reported by
Trained Spotter
Coordinates
44.238, -86.288 (the zone’s center; the record gives no point)

Winter Storm, Wexford

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Wexford forecast zone
Reported by
Trained Spotter
Coordinates
44.338, -85.578 (the zone’s center; the record gives no point)

Winter Storm, Missaukee

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Missaukee forecast zone
Reported by
Trained Spotter
Coordinates
44.337, -85.095 (the zone’s center; the record gives no point)

Winter Storm, Roscommon

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Roscommon forecast zone
Reported by
Amateur Radio
Coordinates
44.336, -84.612 (the zone’s center; the record gives no point)

Winter Storm, Ogemaw

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Ogemaw forecast zone
Reported by
Trained Spotter
Coordinates
44.335, -84.126 (the zone’s center; the record gives no point)

Winter Storm, Iosco

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Iosco forecast zone
Reported by
Department of Highways
Coordinates
44.301, -83.514 (the zone’s center; the record gives no point)

Winter Storm, Iosco

When
December 1, 6:00 AM EST to 5:00 PM EST
Where
Iosco forecast zone
Reported by
Department of Highways
Coordinates
44.301, -83.514 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7346, 7347, 7348, 7349, 7350, 7351, 7352, 7353, 7354, 7355, 7356, 7357, 7358, 7359, 7360, 7361, 7362, 7363, 7364, 7365, 7366, 7367.